Mississippi, 2001

Damaging Wind in Mississippi, June 19, 2001

June 19, 2001 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 19, 2:10 PM CST, 30 minutes earlier.

Area forecast discussion, Jun 19, 2:10 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT TUE JUN 19 2001

MODEL COMPARISON DIFFICULT IN THE SHORT TERM DUE TO PLANNED DELAYS
AND SCRUBS. ETA AND AVN ARE REASONABLY SIMILAR WITH NOGAPS OFFERING
A SLIGHTLY DIFFERENT SOLUTION BY DAY 3. MORE ON THIS LATER.

ACTIVE DIURNAL CONVECTION PATTERN EXPECTED FOR SOUTH MS AGAIN
TOMORROW AFTERNOON...SIMILAR TO TODAY... AS WEAK UPPER VORT LOBE
LURKS NEARBY. WILL SHARPEN POPS GRADIENT FROM SOUTH TO NORTH. THIS
FEATURE BECOMES LESS OF A PLAYER THURSDAY AS IT BEGINS TO FEEL THE
EFFECTS OF A WEAK TROUGH IN THE WESTERLIES...TURNING THE UPPER
VORTICITY ADVECTION PATTERN AROUND AND FOCUSING THE DIFFERENTIAL
VORTICITY ADVECTION TERM FARTHER EAST. MEANWHILE...A COLD FRONT
PUSHES SOUTH INTO OUR AREA ON THURSDAY. THIS FRONT IS SEASONABLY
DIFFICULT TO PINPOINT...WITH THE WINDSHIFT...TEMPERATURE
GRADIENT...AND DEWPOINT GRADIENT ALL OUT OF PHASE. ANYWAY...STILL
SUFFICIENT LIFT BEHIND THE WINDSHIFT THURSDAY NIGHT TO JUSTIFY A
CHANCE OF SHOWERS AND STORMS.

INTO THE EXTENDED...MODEL DIFFERENCES BECOME A LARGER PLAYER. BIG
DIFFERENCES BETWEEN THE MRF AND THE NOGAPS...WITH THE ECMWF A
REASONABLE COMPROMISE AS PER NCEP DISCUSSION. BOTTOM LINE SHOULD BE
AN END TO PRECIP CHANCES ON FRIDAY AS UPPER TROUGH PASSES AND LOWER
LEVELS DRY OUT...FOLLOWED BY INCREASING HEAT AS UPPER RIDGE BUILDS
TO THE NORTH. WILL REINTRODUCE DIURNAL POPS INTKO SOUTH ZONES ON
TUESDAY AFTER A LONG DRY WEEKEND.

PRELIM NUMBERS...
JAN 068/091 068/090 2223
MEI 066/091 066/090 2324

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
06

In the hours before

Special weather statement, Jun 19, 1:32 PM CST, 1 hour 8 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT TUE JUN 19 2001

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHEAST
LOUISIANA...AS WELL AS PARTS OF CENTRAL AND SOUTH MISSISSIPPI
THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP ALONG AND
SOUTH OF A LINE FROM SICILY ISLAND...LOUISIANA TO VICKSBURG TO
YAZOO CITY TO DEKALB. THE STORMS WILL BE MORE NUMEROUS OVER
SOUTHEAST MISSISSIPPI. BRIEF HEAVY RAINFALL...OCCASIONAL
LIGHTNING..AND GUSTY WINDS MAY OCCUR. HOWEVER...NO SEVERE
THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

SOUTHEAST WINDS WILL CONTINUE TO PUSH MOISTURE FROM THE GULF OF
MEXICO INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON. AS
THE MOISTURE CONTENT OF THE AIR INCREASES...DIURNAL HEATING WILL
PROVIDE THE INITIAL LIFT FOR SHOWERS AND THUNDERSTORMS TO
DEVELOP. AT THE SAME TIME...AN ACTIVE SEABREEZE WILL PUSH
NORTHWEST FROM THE GULF COAST. AS THE SEABREEZE MOVES INTO SOUTH
MISSISSIPPI...IT WILL HELP TO FOCUS THUNDERSTORMS DEVELOPMENT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
June 19, 2:40 PM CST to 2:45 PM CST
Where
Marion County, 7 mi SW of Columbia
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.183, -89.917

Several trees, including one very large tree were blown down in rural southwestern portions of the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250588.